This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have MS and arachnoiditis, a disease of the nerves in the brain and spine. I have been on zoloft for almost 20 yrs, have tried several other anti-depressants in the past but always come back to Zoloft. My physician has suggested effexor which I tried and it helped with my nerve pain, but made me a little "nuts". Now my new doc wants to add a norepinefrin to my or something else since my siutation healthwise is so despairing at times....plus with Zoloft, weight loss is almost impossible, which would help my health issues. My doc says at times when someone has been on Zoloft for so long the brain quits making the serotonin needed. I am on a morphine pump and that also does not help in the depession department . I have two children still at home, and one is a paraplegic.....I need to be able to function, even though I know my limitations, I do not want to be depressed esp, for my family
It sounds like your doctor is going a great job on staying on top of this....there are so many different ways to approach this, and much depends on the history of the other medications and their side effects. I can not give you direct advice, it would not be responsible, but I can tell you that the effexor is probably a better alternative than adding epinephrine to the mix. You might try staying with the effexor longer and accommodating to the stimulant effect.
Thanks for posting. I don't have any answers but the doctor will be better able to advise.
I've heard that prozac is a good option for limiting the weight gain. I suppose it also depends in part on whether it is an emotional eating issue or not. If you are interested you could always check out the doctor's website (shrinkyourself.com).
I feel a little ashamed after reading your post for whining about my own situation. Your situation seems infinitely worse yet you seem to be positive about yours and take responsibility for it.
Thanks for being an inspiration to others.
Norepinephrine is a neurotransmitter like serotonin; unlike Zoloft, Effexor targets both norepinephrine and serotonin, which is why it's making you nuts -- norepinephrine is a stimulant more useful for people suffering from pure depression, not anxiety. As to Zoloft causing the body to produce less serotonin, that's not true; what is true is that Zoloft works by reusing serotonin the body would normally flush out of the body, causing some of the serotonin receptors to shut down as they're no longer needed. When you stop the med they wake up again, which is partially why so many get withdrawal upon quitting these meds. But many meds will simply stop working over time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.